MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X35 ENHANC; SPINE SCREW

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X35 ENHANC; SPINE SCREW
Catalog Number 03.30.133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot of the screw broken is not known for this we report the batch review of all the screw implanted.Batch review performed on 02-july-2019: mectalif anterior 03.30.115 mectalif anterior stand-alone screw diam.5.5x25 enhanced (k160605) lot 1621051: (b)(4) items manufactured and released on 18-may-2017.Expiration date: 2022-03-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Mectalif anterior 03.30.133 mectalif anterior stand-alone screw diam.5x35 enhanced (double packaging) (k160605) lot 1621048: (b)(4) items manufactured and released on 18-may-2017.Expiration date: 2022-04-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Mectalif anterior 03.30.133 mectalif anterior stand-alone screw diam.5x35 enhanced (double packaging) (k160605) lot 1621050: (b)(4) items manufactured and released on 27-july-2017.Expiration date: 2022-07-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event mectalif anterior 03.30.131 mectalif anterior stand-alone screw diam.5x25 enhanced (double packaging) (k160605) lot 1621051: (b)(4) items manufactured and released on 01-sep-2017.Expiration date: 2022-07-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event clinical evaluation performed by medacta medical affairs director: approximately 1 year after alif lumbar stabilization, one of the screws sheared off just below the head.This kind of occurrence may intervene when the expected fusion, in this case l5-s1, did not occur.We could not find reports of clinical problems: if hte fusion intervened afterwards it is possible that no intervention is required.The report does not specify how, ong after primary surgery the screw was found to be broken.With the information at hand, we cannot draw any conclusion for the scope of the clinical investigation.
 
Event or Problem Description
Spine screw breakage after about 1 year and 7 months from primary surgery.No revision surgery has been performed for the moment.The patient had a revision surgery few days after primary to put l5 endplate and to shorten s1 screw sitting in the foramen.The date of primary surgery is unknown for the moment.
 
Additional Manufacturer Narrative
On the 7 july 2019 we received the date of the primary surgery and more details about the first revision performed few days after primary.On the 23 july 2019 we were informed that there are no evidence of revision surgery performed to this patient.
 
Event or Problem Description
Spine screw breakage after about 1 year and 7 months from primary surgery.No evidence of revision surgery performed for the moment.The patient had a revision surgery few days after primary to put l5 endplate and to shorten s1 screw sitting in the foramen, the surgeon only swapped out 1 screw as he was unhappy with size he originally used.The primary surgery has been performed on the (b)(6) 2017.

Brand Name
MECTALIF ANTERIOR MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X35 ENHANC
Common Device Name
SPINE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8764337
Report Number3005180920-2019-00542
Device Sequence Number2473545
Product Code OVD
UDI-Device Identifier07630030875434
UDI-Public07630030875434
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K160605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Catalogue Number03.30.133
Device Lot Number1621048
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;